RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Zap. Nauchn. Sem. POMI:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Zap. Nauchn. Sem. POMI, 2009, Volume 371, Pages 78–108 (Mi znsl3546)  

On approximating periodic functions by the Fourier sums

V. V. Zhuk

Saint-Petersburg State University, Saint-Petersburg, Russia

Abstract: Let $L_p$, $1\le p<\infty$, be the space of $2\pi$-periodic functions $f$ with the norm $\|f\|_p=(\int^\pi_{-\pi}|f|^p)^{1/p}$, and let $C=L_\infty$ be the space of continuous $2\pi$-periodic functions with the norm $\|f\|_\infty=\|f\|=\max_{x\in\mathbb R}|f(x)|$. Let $CP$ be the subspace of $C$ with a semi-norm $P$ that is invariant with respect to translation and such that $P(f)\le M\|f\|$ for every $f\in C$. By $\sum^\infty_{k=0}A_k(f)$ we denote the Fourier series of the function $f$, and let $\lambda=\{\lambda_k\}^\infty_{k=0}$ be a sequence of real numbers for which $\sum^\infty_{k=0}\lambda_kA_k(f)$ is the Fourier series of a certain function $f_{\lambda}\in L_p$.
The paper considers questions related to approximating the function $f_\lambda$ by its Fourier sums $S_n(f_\lambda)$ on a point set and on the spaces $L_p$ and $CP$. Estimates of $\|f_\lambda-S_n(f_\lambda)\|_p$ and $P(f_\lambda-S_n(f_\lambda))$ are obtained by using the structural characteristics (the best approximations and the modules of continuity) of the functions $f$ and $f_\lambda$. As a rule, the essential part of deviation is estimated with the use of the structural characteristics of the function $f$. Bibl. – 11 titles.

Key words and phrases: periodic function, Fourier series, Fourier sums, Fejér sums, Vallée-Poussin sums, Riesz sums, best approximation, modulus of continuity.

Full text: PDF file (668 kB)
References: PDF file   HTML file

English version:
Journal of Mathematical Sciences (New York), 2010, 166:2, 167–185

UDC: 517.5
Received: 25.09.2009

Citation: V. V. Zhuk, “On approximating periodic functions by the Fourier sums”, Analytical theory of numbers and theory of functions. Part 24, Zap. Nauchn. Sem. POMI, 371, POMI, St. Petersburg, 2009, 78–108; J. Math. Sci. (N. Y.), 166:2 (2010), 167–185

Citation in format AMSBIB
\Bibitem{Zhu09}
\by V.~V.~Zhuk
\paper On approximating periodic functions by the Fourier sums
\inbook Analytical theory of numbers and theory of functions. Part~24
\serial Zap. Nauchn. Sem. POMI
\yr 2009
\vol 371
\pages 78--108
\publ POMI
\publaddr St.~Petersburg
\mathnet{http://mi.mathnet.ru/znsl3546}
\transl
\jour J. Math. Sci. (N. Y.)
\yr 2010
\vol 166
\issue 2
\pages 167--185
\crossref{https://doi.org/10.1007/s10958-010-9857-5}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-77952096268}


Linking options:
  • http://mi.mathnet.ru/eng/znsl3546
  • http://mi.mathnet.ru/eng/znsl/v371/p78

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Записки научных семинаров ПОМИ
    Number of views:
    This page:226
    Full text:86
    References:48

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2021